I posted a while back about sudden lip swelling a month after lip injection. I have a second episode of this. I saw a dermatologist and he says it looks to him like granuloma, the upper lip is very very thick and hardened. He says this is out of his field of expertise but to his knowledge the only way to be 100% sure is to cut open my lip to find out. My family doc also doesn't know how to treat me except another round of predinsone. Can you please tell me how granuloma is usually treated?
Juverderm - Lip Granuloma? (photo)
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 8
Juvederm - Lip Granuloma?
A discrete granuloma can be removed surgically, but generalized thickening is a little bit different. You could try to dissolve the remaining product and determine if this helps. Steroids are not unreasonable. A trial of antibiotics is not unreasonable.
Kenneth Hughes, MD Los Angeles, CA
I would start with Hyaluronidase for the existing filler, then address the additional granuloma. Excision is an option. Oral prednisone could decrease inflammation, if you had another injection recently. Antibiotics would only help if there was active infection. It's hard to tell if that is the case with the given picture. I wish you luck.
Removal of a Juvederm granuloma
I treat many patients who have lip filler complications. If the lump is one discrete nodule, it can easily be removed to evaluate. If the swelling is diffuse, I would defer to non-surgical methods of treatment. Raffy Karamanoukian Los Angeles
You might also like...
Juverderm - Lip Granuloma?
Few issues. Are you SURE it was Juvederm injected??? Check for lymph nodes in jaw area and neck. Obtain blood test especially autoimmune titers. Try intra lesional (into lips) injections of hyalurondiase, or steroid, or 5-FU ( but only a expert surgeon should attempt). Finally a deep punch biopsy with pathology exam is an option. Follow up would be helpful to others.
Juvederm - Lip Granuloma?
Do not undergo surgery yet - that would be a last result, period. It could be an infection, it could be a granuloma, but you don't need to cut it open at this point. Seek another doctor in your area who can do one of two things - 1. Vitrase (hyaluronidase) or 2. Kenalog (cortisone) if it is a granuloma. There is a very experienced doctor in Toronto whom I recommend highly. Some are on RealSelf so check the area listing and see who is there, and start calling. You want a dermatologist or plastic surgeon with knowledge of fillers, not just a general dermatologist. You may also email me and I can give you the name of a great physician whom I recommend you see.
Juvederm Lip Granuloma
You seem to have a recurrent swelling and hardness of the lip after Juvederm injections. Proper diagnosis is important. It could be Granuloma or Infection. Granuloma is not very common with juvederm. Therefore the appropriate treatment now will be to try to dissolve the juvederm at the same time put you on a course of antibiotics. Steroid injections is the last resort, but it might be needed. Lastly would be surgery.
actually, if the swelling is 'recurrent' it may actually represent a 'mucocele' which is related to a minor injury to a minor salivary gland in the lips. If this is a 'late' one; and a 'second' one, it is worthwhile to look into it. Injections, in that case, will not solve it.
Steoird Injections for Granuloma
Hi Koremins. The simplest and least invasive way to try and break up the granuloma is with a steroid injection such as Kenalog. Find an MD near you that is experienced with this. If that process does not go well, speak with a facial plastic surgeon about about surgical excision of the product. Good luck.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.